MAUDE Adverse Event Report: CORDIS US. CORP PALMAZ BLUE ON AVIATOR PLUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP PALMAZ BLUE ON AVIATOR PLUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PB1840PPX
Medical Device Problem Codes Deflation Problem (1149); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234548 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after releasing the stent of a 4mm x 18mm palmaz blue on aviator plus stent delivery system (sds) to treat vertebral artery stenosis, the balloon was unable to be deflated.As a result, the delivery system was intentionally cut, and the balloon was deflated with a syringe.The entire system was then withdrawn from the patient and the procedure was completed.The stent remained implanted and did not migrate as a result of the deflation difficulty.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The lesion had moderate calcification, mild tortuosity, and a 75% stenosis.A non-cordis balloon catheter was used to pre-dilate the lesion.The aviator plus sds was not kinked at any time during this procedure.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the stent of a 4mm x 18mm palmaz blue on aviator plus stent delivery system (sds) dislodged from the balloon within the renal artery and the balloon was unable to be deflated.As a result, the delivery system was intentionally cut, and the balloon was deflated with a syringe to remove entire delivery system from the patient and.A peripheral retrievable filter trap was then used to capture and retrieve the dislodged stent and the procedure was completed.This was during a procedure to treat vertebral artery stenosis.The lesion had moderate calcification, mild tortuosity, and a 75% stenosis.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.A non-cordis balloon catheter was used to pre-dilate the lesion.The aviator plus sds was not kinked at any time during this procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, g3, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 82234548 presented no issues during the manufacturing process that can be related to the reported event.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the stent of a 4mm x 18mm palmaz blue on aviator plus stent delivery system (sds) dislodged from the balloon within the renal artery and the balloon was unable to be deflated.As a result, the delivery system was intentionally cut, and the balloon was deflated with a syringe to remove entire delivery system from the patient and.A peripheral retrievable filter trap was then used to capture and retrieve the dislodged stent and the procedure was completed.This was during a procedure to treat vertebral artery stenosis.The lesion had moderate calcification, mild tortuosity, and a 75% stenosis.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.A non-cordis balloon catheter was used to pre-dilate the lesion.The aviator plus sds was not kinked at any time during this procedure.The device was returned for analysis.A non-sterile unit of ¿blue/aviator plus 4x18/142p pkg¿ was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The device was inspected observing the following conditions: the balloon was not returned with the unit sent, and it was observed that the stent was de-attached from manufacturing position returned separated from the device.Two separation conditions were observed on the returned unit proximal to the inflation luer hub and in the distal end of the received unit.The balloon area could not be inspected using a vision system to get an amplified image as it was not returned.A product history record (phr) review of lot 82263562 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty¿ could not be confirmed as the device was cut and the balloon portion of the sds was not returned for analysis.The reported ¿stent dislodged¿ was confirmed as the stent was returned separate from the product returned for analysis.However, the exact cause cannot be determined.No additional analysis or testing could be performed on the returned product due to the condition in which the device was received for analysis.Therefore, it is difficult to draw a clinical conclusion between the device and the events reported.According to the instructions for use, which is not intended to mitigate risk, ¿caution: always use a cordis sheath introducer (csi) or guiding catheter for the implant procedure to protect the incision site and the transhepatic biliary access tract, and to avoid dislodging the transhepatic biliary stent from the balloon.Deployment procedure - through a csi: 1.Introduction of csi with dilator and guidewire.A.Gain access at the appropriate site utilizing the csi / dilator size recommended on the label.B.Insert a guidewire through the dilator of the csi and advance it across the stricture.Note: compatible guidewire diameter is listed on the label.C.Advance the csi with dilator completely across the stricture.Caution: caution should be taken when dilating the transhepatic biliary stent to minimize the potential for perforations.D.Remove dilator from the csi.2.Introduction of transhepatic biliary stent system through a csi.A.To protect the transhepatic biliary stent during insertion into the csi, place the introducer tube through the csi valve until firmly seated.B.Backload the delivery system onto the guidewire.During backloading, the guidewire will exit the delivery system at the guidewire exit port.C.Carefully advance the delivery system over the guidewire, through the introducer tube and csi valve.When the transhepatic biliary stent has passed into the body of the csi, remove the introducer tube.D.Continue to advance the delivery system over the guidewire and through the csi while maintaining csi and guidewire position across the stricture.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
PALMAZ BLUE ON AVIATOR PLUS
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18586545
Report Number3007635982-2024-00016
Device Sequence Number12547629
Product Code FGE
UDI-Device Identifier20705032039830
UDI-Public(01)20705032039830(17)240531(10)82234548
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Catalogue NumberPB1840PPX
Device Lot Number82234548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer03/28/2024
04/25/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date04/22/2024
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT BALLOON; PB STENT; TEMPO CONTRAST TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight75 KG